Jump to content
CrazyBoards.org

Recommended Posts

Just switched from tegretol to topamax..starting at 25 mg at bed.  Yesterday I had a nice feeling of "calm" come over me but today I am wooden...my body feels exausted but my mind is still running...don't like this...

I'm a firm believer that each med should be given a fair trial...however...this is pretty bad...

Should I just hang in there...I've read that the side effects can get better as you increase the dosage but am worried they can get worse...right now I feel like a frozen zombie...you have no idea how hard it was to come up with the words for this post...

BP2 mixed

100 mc eltroxin

ritalin 20 mg twice day

serequel 25 mg at bed

lexapro 10 mg at bed

topomax 25 mg at bed

clonazapam .5 at bed

think I'll just go crawl into bed and pull the covers over my head til this stuff wears off...don't know what to think or do next...

Link to comment
Share on other sites

I felt exactly like you when I first began taking Topamax for my BP2. I started at a very low dose - 25mg - and titrated up slowly over time to 300mg; even though I'm back at 100mg today. I felt quite unpleasant a good deal of the time, and took to the bed when it got too bad. I also had a list of diverting activities graded from semi mindless to quite productive that were meant to get me through the rough patches...everything from cleaning out closets to giving myself a manicure to learning to knit. Of course, my brain turned to mush for awhile about many things whilst on Topamax, so reading books was pretty much out of the question for a long time. I want to reassure you that things will most likely get better if you just try to ride it out. Do some art, take a nap, call a friend, watch a movie...hell, watch the same one three times in a row if you're anything like me on Topamax! Just try not to think about it. That tended to make me feel worse. Once I got through the first month or so, I wouldn't have traded it for anything. I just lurve my Topamax! I lost weight, my mood stabilized, I no longer wanted to self medicate, and eventually, I was even able to taste fizzy drinks again! Just don't rush upping your dosage. I'm so sorry you're having a bad time today. I hope that things are better soon!

Tara

Link to comment
Share on other sites

Thanks for replying...I really appreciate it..  I finally took a sedative to calm me down...it was such a strange feeling to feel like someone had hit me over the head with a hammer yet still was a roiling mess of panic...

I'm going to talk to my pdoc tomorrow to discuss whether I should continue or return to the tegretol I was taking and put up with the blurred vision and "word search" problems I was having on it.

I have read such good posts about topamax and was hoping it would work for me but it may be it is not going to be one I can tolerate...

I haven't taken either the dose of topamax or the tegretol I was on two days ago and will decide what to do tomorrow after I speak with my pdoc...

Sigh....med changes.... ;)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...